MAUDE Adverse Event Report: SYNTHES ELMIRA 2.4/2.7MM VA-LCP FIRST MTP FUSION PL/SM/5 DEG/RIGHT; PLATE,FIXATION,BONE

SYNTHES ELMIRA 2.4/2.7MM VA-LCP FIRST MTP FUSION PL/SM/5 DEG/RIGHT; PLATE,FIXATION,BONE
Catalog Number 02.211.232
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Date of event is unknown.Additional product code: hwc implant date is unknown.Explant date is unknown.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had an original surgery procedure done for a metatarsophalangeal joint on an unknown date where a variable angled (va) 2.4mm/2.7mm locking compression plate (lcp), right and 6 unknown screws were implanted.Surgeon reported that the plate/screw failed.Patient is scheduled to have follow up surgery on (b)(6) 2017.No other information is available at this time.This is report 1 of 2 for com-(b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed on part #: 02.211.232, lot#: 7852605 (non-sterile) - 2.4/2.7mm va-lcp first mtp fusion pl/sm/5 deg/right.Quantity (b)(4): manufacturing location: (b)(4), manufacturing date: 17-nov-2014.Inspection sheet met inspection acceptance criteria.Component lot 7045599 was reviewed.Raw material receiving/putaway checklist meet requirements.No non conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.This complaint is confirmed.Surgeon reported that the "plate/screw failed".One plate was received at customer quality (cq) in 2 pieces.The break is transverse and located in the middle third of the plate in the center of the elliptical hole used for guide wires.The 6 returned screws show wear associated with implantation and explantation but are all intact.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned plate is already broken.No new malfunctions were identified.A visual inspection under 5x magnification, dimensional inspection, device history record (dhr) review and drawing review were performed as part of this investigation.No product design issues or discrepancies were observed.Relevant drawing was reviewed during this investigation.Unable to determine a root cause based on the complaint details.No new, unique or different patient harms were identified as a result of this evaluation.The returned part was determined to be suitable for the intended use when employed and maintained as recommended.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4/2.7MM VA-LCP FIRST MTP FUSION PL/SM/5 DEG/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6361290
Report Number3003506883-2017-10025
Device Sequence Number853337
Product Code HRS
UDI-Device Identifier10886982054142
UDI-Public(01)10886982054142(10)7852605
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.211.232
Device Lot Number7852605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date03/29/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;